2905 Shares

If you break out in a rash while on antibiotics, but it goes away, is it from the antibiotics?

If you break out in a rash while on antibiotics, but it goes away, is it from the antibiotics? Topic: Case swollen hands and face
June 16, 2019 / By Donovan
Question: Six days after starting amoxicillin, I broke out in a rash. I had no other symptoms, so I continued taking the amoxicillin. A couple of days later, the rash went away and I was still taking the amoxicillin. Since the rash went away while I was still on the medicine, does that mean that something else caused it? I did eat something different during that time. It was all over my body, except for my face, feet, and hands. I did not use any new soaps or lotions. I did try a new food that I had never had before, but the ingredients were not anything unusual.
Best Answer

Best Answers: If you break out in a rash while on antibiotics, but it goes away, is it from the antibiotics?

Brant Brant | 10 days ago
Difficult to say for sure. You may have experienced a delayed allergic reaction. Typically this reaction days later is much less severe than an acute reaction within 24 hours. Write down what you ate and also keep in mind that you may have had a reaction to a Penicillin type antibiotic. If you are ever on again be mindful an allergic reaction could be a possibility. I'd have Benadryl on hand in Case reaction more severe next time (like swelling in throat and lips and severe hives) The good news if it went away and was due to antibiotic then just a minor reaction. Also explore possibility of a contact dermatitis. Basically a skin reaction from Contact with something like a new soap, lotion, laundry detergent or even jewelry as possible culpret
👍 208 | 👎 10
Did you like the answer? If you break out in a rash while on antibiotics, but it goes away, is it from the antibiotics? Share with your friends

We found more questions related to the topic: Case swollen hands and face



Brant Originally Answered: Antibiotics-amoxicillan?
Amoxicillin (is a broad spectrum penicillin) Basically you will try to get on a schedule of taking your medication every 8 hrs...(so it doesn't matter when you start it as long as you can stay on a schedule that fits your routine. You are right...you did get a delay of treatment... so the sooner you get started the better. Yes! ...it is quite possible you could get some GI disturbances (some loose stools) but you should not take any anti-motility drugs since they might cause worse complications...if you start to have some diarrhea subsequent to antibiotic therapy...(esp. if it is severe you will have to talk to your doctor)... as there are some not common but significant problems that have to be considered by the doctor. Remember, "strep throat" requires at least 10 days of therapy so don't stop the medicine just because you are feeling better... take all of it! Amoxicillin is not one of the antibiotics that is affected by dairy products BUT...check that out specifically with your pharmacist who is dispensing your medicine. Usually, you are given a written paper that details all the do's and don'ts when you get the prescription. Remember to use good hand washing, no sharing glasses/utensils, and not kissing! *Even tho...the "initial dose" is sometimes double dosed... the RN above does not identify herself as advanced practice nor is she your doctor and has examined or reviewed your labs. If you you have an unknown allergy to penicillins taking a double dose could be life-threatening... if you would have a severe reaction. Take your medicine as YOUR doctor tells you!
Brant Originally Answered: Antibiotics-amoxicillan?
you can start with a double dose now, then a single dose at bedtime for your first day... then take them an hour before breakfast, lunch and dinner for the next nine days. Do NOT eat dairy within an hour of the medication, however, to prevent your intestinal side effects, eat yogurt to replace the intestinal bacteria that the amoxicillin will kill. So, you take a pill, wait an hour eat your meal, then eat a cup of yogurt, repeat at each mealtime.
Brant Originally Answered: Antibiotics-amoxicillan?
Be careful of getting thrush. Antibiotics can cause thrush when breastfeeding and thrush is a PAIN to get rid of. I would contact a lactation specialist about the side effects and ways to avoid them when taking a particuiar amozicillan/antibiotic.

If you have your own answer to the question case swollen hands and face, then you can write your own version, using the form below for an extended answer.